Alert archive / Maine / High Wind Warnings in 2007

High Wind Warning 1, NWS Caribou, ME

January 8, 2007Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Jan 8, 2007, 3:36 AM EST for Hancock County, Washington County, Maine. It took effect at Jan 8, 2007, 9:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2007, 3:36 AM EST (08:36 UTC)
In effect from
Jan 8, 2007, 9:00 AM EST
Expired
Jan 8, 2007, 4:26 PM EST
In force
7 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 080836
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 AM EST MON JAN 8 2007

...STRONG WINDS ACROSS THE OUTER ISLANDS AND IMMEDIATE COAST TODAY...

.LOW PRESSURE WILL TRACK NORTHWEST OF THE REGION TODAY...THEN
MOVE INTO THE MARITIMES TONIGHT. WINDS WILL INCREASE FROM THE
SOUTHEAST IN ADVANCE OF THE LOW...THEN BECOME SOUTHWEST IN THE
WAKE OF THE LOW BY THIS EVENING.

MEZ029-030-081645-
/O.UPG.KCAR.HW.A.0001.070108T1700Z-070109T0500Z/
/O.NEW.KCAR.HW.W.0001.070108T1400Z-070108T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
336 AM EST MON JAN 8 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH MAINLY OVER
THE OUTER ISLANDS AND ALONG THE IMMEDIATE COAST.

THIS STORM WILL HAVE A LOW IMPACT ON THE WARNING AREA. WINDS OF
THIS MAGNITUDE, COUPLED WITH WET GROUND, WILL LIKELY CAUSE A
NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR SHALLOW ROOTED
TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME
DAMAGE TO TELEVISION ANTENNAS ARE POSSIBLE. EXPECT SOME DIFFICULTY
DRIVING HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

FOSTER
2 follow-up statements
000 
WWUS71 KCAR 081629
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1129 AM EST MON JAN 8 2007

...STRONG WINDS ACROSS THE OUTER ISLANDS AND IMMEDIATE COAST
THIS AFTERNOON...

.LOW PRESSURE WILL TRACK NORTHWEST OF THE REGION THIS AFTERNOON...
AND THEN MOVE INTO THE MARITIMES TONIGHT. WINDS WILL INCREASE FROM
THE SOUTHEAST IN ADVANCE OF THE LOW...THEN BECOME SOUTHWEST IN
THE WAKE OF THE LOW BY THIS EVENING.

MEZ029-030-082200-
/O.CON.KCAR.HW.W.0001.000000T0000Z-070108T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1129 AM EST MON JAN 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

SUSTAINED SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH
GUSTS UP TO 55 MPH...MAINLY OVER THE OUTER ISLANDS AND ALONG THE
IMMEDIATE COAST.

THIS STORM WILL HAVE A LOW IMPACT ON THE WARNING AREA. WINDS OF
THIS MAGNITUDE... COUPLED WITH WET GROUND... WILL LIKELY CAUSE A
NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN... OR SHALLOW
ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES.
SOME DAMAGE TO TELEVISION ANTENNAS ARE POSSIBLE. EXPECT SOME
DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

STUREY
000 
WWUS71 KCAR 082126
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
426 PM EST MON JAN 8 2007

MEZ029-030-082230-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-070108T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
426 PM EST MON JAN 8 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONGEST WINDS ASSOCIATED WITH THE STORM SYSTEM OVER THE
PROVINCE OF QUEBEC...HAS SHIFTED EASTWARD TOWARD THE CANADIAN
MARITIMES. AS A RESULT...THE HIGH WIND WARNING ISSUED EARLIER
HAS BEEN CANCELLED.

MEANWHILE...GUSTY WINDS ARE EXPECTED TO REDEVELOP LATER IN THE
EVENING...AS COOLER AIR FILTERS INTO THE REGION.

PLEASE REPORT ANY EARLIER HIGH WIND SPEEDS OR ANY WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$
STUREY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 7, 5:08 PM EST, 10 hours 28 minutes earlier.

Area forecast discussion, Jan 7, 5:08 PM EST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
508 PM EST SUN JAN 7 2007

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST FROM THE OHIO VALLEY TONIGHT AND
THEN TRACK NORTHEAST INTO SOUTHERN QUEBEC PROVINCE MONDAY. THE LOW
WILL THEN CONTINUE TO MOVE NORTHEAST INTO THE CANADIAN MARITIMES
MONDAY NIGHT AND TUESDAY.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL MOVE NORTHEAST FROM THE OHIO VALLEY TONIGHT
AND THEN TRACK NORTHEAST INTO SOUTHERN QUEBEC PROVINCE ON MONDAY.
THE LOW WILL THEN CONTINUE TO MOVE NORTHEAST AND INTENSIFY AS IT
TRACKS THROUGH THE CANADIAN MARITIMES LATE MONDAY NIGHT AND
TUESDAY. EXPECT PRECIPITATION TO BEGIN TO OVERSPREAD THE CENTRAL
AND DOWNEAST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND THEN
REACH NORTHEAST PORTIONS OF THE FORECAST AREA DURING MONDAY
MORNING. HAVE ISSUED WINTER WEATHER ADVISORIES FOR ALL OF NORTHERN
MAINE FROM EARLY MONDAY MORNING AND INTO MONDAY EVENING. EXPECT
THE HIGHEST SNOW AMOUNTS TO BE ACROSS THE EXTREME NORTHWEST
PORTIONS OF THE FORECAST AREA WHERE PRECIP WILL BE MAINLY SNOW.
HOWEVER SNOW WILL MIX WITH AND CHANGE TO SLEET AND RAIN DURING
MONDAY ACROSS MUCH OF THE REST OF NORTHERN MAINE AS WARM AIR
STREAMS NORTHEAST FROM THE ATLANTIC OF STRONG SE LOW LEVEL TO
MID LEVEL JET. ACROSS DOWNEAST AREAS AND THE COAST EXPECT A
BRIEF PERIOD OF SNOW AT THE ONSET WITH PERHAPS SOME PATCHY
FRREEZING RAIN OTHERWISE PRECIP WILL CHANGE QUICKLY TO RAIN
MONDAY MORNING. WILL CONTINUE THE HIGH WIND WATCH ALONG THE COAST
FOR MONDAY AFTERNOON AND MONDAY EVENING FOR THE POTENTIAL OF SOME
STRONG WINDS THERE. THE LOW WILL START MOVE AWAY FROM THE REGION
LATE MONDAY NIGHT AND TUESDAY WITH M/CLOUDY SKIES AN THE CHANCE
FOR SOME SNOW SHOWERS ON TUESDAY ACROSS THE NORTH AND DRY WX
ELSEWHERE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT WILL CROSS THE REGION TUESDAY NIGHT...BRINGING A
CHANCE OF SNOW SHOWERS TO MOSTLY THE NORTH/MOUNTAINS. AN UPPER
LEVEL DISTURBANCE WILL THEN CROSS THE REGION WEDNESDAY BRINGING A
CHANCE OF SNOW SHOWERS TO THE ENTIRE FORECAST AREA. HIGH PRESSURE
WILL BUILD EAST LATER WEDNESDAY NIGHT...CROSS THE REGION
THURSDAY...THEN MOVE TO THE EAST THURSDAY NIGHT BRINGING GENERALLY
PARTLY CLOUDY SKIES. A WARM FRONT LIFTING ACROSS THE REGION LATER
THURSDAY NIGHT AND FRIDAY WILL BRING INCREASING CLOUDS TO MOSTLY
NORTHERN AREAS ALONG WITH A CHANCE OF SNOW SHOWERS. A COLD FRONT
WILL APPROACH LATER FRIDAY...THEN BEGIN TO CROSS THE REGION
FRIDAY NIGHT BRINGING A CHANCE OF SNOW SHOWERS TO THE ENTIRE
FORECAST AREA. THE COLD FRONT WILL EXIT THE DOWNEAST COAST
SATURDAY...WITH SNOW SHOWERS LINGERING ACROSS THE REGION. A LOW
TRACKING NORTHEAST ALONG THE FRONTAL BOUNDARY SUNDAY COULD KEEP A
CHANCE OF SNOW SHOWERS ACROSS THE FORECAST AREA DEPENDENT ON THE
TRACK WHICH REMAINS UNCERTAIN AT THIS TIME. TEMPERATURES WILL
REMAIN AT NEAR NORMAL TO SLIGHTLY ABOVE NORMAL LEVELS WEDNESDAY
THROUGH SUNDAY.

&&

.AVIATION /22Z-18Z/...
MAINLY VFR ACROSS THE NORTH THROUGH 12Z MON THEN MVFR/IFR
CONDITIONS IN DEVELOPING PRECIPITATION. EXPECT VFR TO START AT
KBGR AND KBHB THEN MVFR/IFR CONDITIONS LATE TONIGHT AND MONDAY.

&&

.MARINE...
SHORT TERM: HAVE ISSUED A GALE WARNING WITH THIS PACKAGE STARTING
EARLY MONDAY AND CONTINUING INTO MONDAY NIGHT.

LONG TERM: SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT...THEN AGAIN FRIDAY. SMALL CRAFT
ADVISORY LEVEL SEAS ARE EXPECTED TUESDAY NIGHT THROUGH FRIDAY.
VISIBILITIES COULD BE REDUCED IN SNOW SHOWERS WEDNESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM EST MONDAY FOR
     MEZ001>004.

     WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM EST MONDAY FOR
     MEZ005-006-010-011-031-032.

     WINTER WEATHER ADVISORY FROM 4 AM TO 11 AM EST MONDAY FOR
     MEZ015>017.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR MEZ029-030.

MARINE...GALE WARNING FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT FOR
         ANZ050.

&&

SHORT TERM/MARINE...DUDA
LONG TERM/MARINE...NORCROSS
AVIATION...DUDA
Hazardous weather outlook, Jan 7, 4:30 PM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
430 PM EST SUN JAN 7 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-081200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
430 PM EST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS UP TO 35 MPH WILL SUBSIDE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER WEATHER ADVISORIES HAVE BEEN POSTED FROM INTERIOR DOWNEAST
NORTHWARD TO INCLUDE ALL OF CENTRAL AND NORTHERN MAINE MONDAY INTO
MONDAY EVENING...WITH SNOW SLEET ACCUMULATION ANTICIPATED TO RANGE
FROM 1 TO 2 INCHES SOUTH TO UP TO 4 TO 8 INCHES ACROSS THE FAR NORTH.
PLEASE REFER TO THE ADVISORY /PWMWSWCAR/ FOR DETAILS.

WINDS WILL BE A CONCERN FOR THE COASTAL AREAS MONDAY AFTERNOON INTO
MONDAY EVENING AS SOUTH AND SOUTHWEST WINDS INCREASE. A HIGH WIND
WATCH IS IN EFFECT FOR MONDAY AFTERNOON INTO MONDAY EVENING FOR WIND
GUSTS UP TO 55 MPH. ALSO...A GALE WARNING IS IN EFFECT FOR OUR
COASTAL WATERS MONDAY INTO MONDAY EVENING. PLEASE REFER TO THE HIGH
WIND WATCH AND COASTAL WATERS FORECAST /PWMNPWCAR AND PWMCWFCAR/ FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOWFALL AND WIND REPORTS WILL BE NEEDED MONDAY INTO MONDAY
NIGHT.

HEWITT/VJN

Nearby

High Wind Warnings in Maine, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.